QCT… Every heartbeat…

I had an ECG (like a heart rate monitor reading) last Thursday. They usually just take three readings, but for me they took four because it kept showing a long QT (whatever that means)… before I left the nurse said “I have to give you some advice before you go, because your QT levels were high… if you go light headed or get any chest pain call for an ambulance…”

The next day I was at work in between appointments and I got a phone call from my psychiatrist who had just reviewed my ECG results. She was calling because she had concerns about the high QCT readings. She said a normal range goes up to 170 and my highest reading was 195… antipsychotic meds can make this happen apparently, so she has decreased the dosage of my monthly depot injection of Flupentixol from 50mg back down to 40mg… if that IS what’s causing the high QCT then it should show a lower reading in a next follow up ECG in three/four months time. Hopefully I’ll be able to remain stable mentally until then… and still have a beating heart!

However, if it’s not down to the Flupentixol, then I might have an underlining heart condition that will need investigation and stuff, because a high QCT level can be quite serious apparently. Like… your heart can just stop…

Apparently the QCT level is the time it takes for your heart to start beating and stop beating on each beat. I’ve had bradycardia (a slow heart rate) for years, ever since my first ECG showed it up back when I had an eating disorder a million years ago, it feels like.

But not sure about this……..

So yeah… not good…

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s